# SDR CA180207024

- Difficulty date: October 6, 2017
- Submitted: August 18, 2020
- Operation: General aviation
- Make and model: Dhav DHC2*
- Aircraft time: 19,116 hours
- Engine: Pwa R985AN1M1
- Propeller: Hartzl HCB3R304
- System (JASC): 8560 · Reciprocating Engine Supercharger
- Part: Bearing
- Part number: 19559
- Condition: Failed
- Location: Super Charger
- Stage of operation: CL
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

(CAN) CONDITIONS FOUND ON DISMANTLING/INSPECTION: THE CAUSE OF THE ENGINE FAILURE WAS DUE TO IMPELLER BALL BEARING FAILURE.  WHEN THE BALLS LEAVE THEIR RACES, THE IMPELLER ASSEMBLY (SHAFT AND IMPELLER) HAS ROOM TO MOVE FREELY.  IT ENDS UP CONTACTING THE HOUSINGS SURROUNDING THE IMPELLER AND THE GEARING LOSES ITS MESHING.  EVENTUALLY THE IMPELLER STOPS TURNING STOPPING ENGINE OPERATION.  (TC NR 20180207024).
